Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Mental Health and HIVMental Health and HIV
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


LIMOTRIGINE AND WHAT IT DOES TO YOUR HEART?
Aug 25, 2004

I HAVE BEEN DIAGNOSED WITH AIDS DEMENTIA! I AM BIPOLAR AS WELL AND MY PSYCHIATRIST HAS PRESCIRBED LAMOTRIGINE! HE MADE A VAUGE REFERENCE TO IT EFFECTING THE LEFT SIDE OF YOUR HEART! I HAVE BEEN FEELING A STRANGE SENSATION ON THE LEFT SIDE OF MY HEART AND AM CONCERNED! THE PSYCHIATRIST SAID IT WAS NOTHING TO WORRY ABOUT! AT TIMES IT FEELS AS THOUGH MY VENTRICLE IS FIBRULATING NOT THAT I KNOW WHAT THAT FEELS LIKE BUT I AM GUESSING! MY CONCERN IS DAMAGE OR HEART FAILURE! HELP

Response from Dr. Horwath

I'm not sure to what your psychiatrist was referring. Lamotrigine is not known for toxic effects on the heart.

The symptoms that you are experiencing are most likely signs of anxiety. You cannot feel ventricular fibrilation. However, people with severe anxiety often feel physical feelings like chest tightness and palpitations. I advise that you address the anxiety symptoms with your psychiatrist.



Previous
Please answer, life in doldrums.
Next
Dementia Question

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement